Save A Life, Carry Narcan

SOURCE: Make the Right call—public information campaign—Massachusetts Health & Human Services

Narcan, nalaxone, heroin overdose

Do you know someone who could overdose from pain medication or heroin? If so, ask your pharmacist about getting Naloxone. Naloxone can reverse the effects of an overdose. It could also save a life.

It’s available in a few forms. It’s easy to use and training is available if you want it.

Many pain medications are opioids. Opioids include heroin, codeine, fentanyl, hydrocodone (i.e., Vicodin), hydromorphone, morphine, and oxycodone, such as OxyContin and Percocet, among others.

Carry Naloxone
Once you have Naloxone, be sure to keep it with you at all times—in a purse, backpack, or briefcase. If you give Naloxone to someone having an overdose, it usually acts quickly, but if there is no response within 1 to 3 minutes, apply a second dose.

A dose of Naloxone only lasts between ½ to 1 ½ hours. Overdose symptoms can come back when the naloxone wears off, so it’s very important to call 9-1-1.  Try to stay with the victim until emergency help arrives. Learn more about Overdose Prevention and Naloxone Access.

Important Product Information: Naloxone has a shelf life of between 18 months and two years, and it should be stored in between 59 and 86 degrees Fahrenheit. Make sure you keep Naloxone away from direct sunlight and don’t store it in hot vehicles.

Read More >